MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400170
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code Erosion (1750)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Event or Problem Description
It was reported that due to erosion of the cuff through the vaginal wall and a pin point leak in the cuff, the patient had his artificial urinary sphincter (aus) 9.0 cm cuff removed.The surgeon left the balloon and pump still implanted inside the patient.The surgeon repaired the tissue at the erosion location.The physician stated that in 2 months the patient will be re-implanted with a new cuff.It was further reported that the because of the erosion was due to the patient's previous surgeries and cancer treatment, and the physician believes the erosion occurred due to very thin vaginal wall tissue under pressure by the bladder neck." the onset of the erosion is unknown and there were patient symptoms related to the fluid leak in cuff.The patient is stable after this surgery but it without any cuff connected to the implanted system due to the removal of the cuff.The physician repaired the eroded tissue and will be given several months to heal before implanting a new cuff.
 
Additional Manufacturer Narrative
A perforation and fluid loss were reported.The ams800 occlusive cuff was visually inspected and microscopically examined.The cuff was measured, and the device size was consistent with the reported information.There was a pinhole leak in the occlusive cuff shell.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Analysis confirmed the fluid loss due to wear.However, the erosion is unable to be confirmed.Correction to if follow-up, what type, device evaluated by mfr: updated to include device analysis.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9245639
Report Number2183959-2019-67121
Device Sequence Number14090787
Product Code EZY
UDI-Device Identifier00878953000800
UDI-Public00878953000800
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/26/2022
Device Model Number72400170
Device Catalogue Number72400170
Device Lot Number1000013507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR